Evaluation of the Risk of Venous Thromboembolism after Quadrivalent Human Papillomavirus Vaccination among U.S. Females

    Basic Details
    Date
    Saturday, January 2, 2016
    Type
    Publication
    Medical Product
    quadrivalent human papillomavirus vaccination (HPV4)
    Health Outcome(s)
    venous thromboembolism (VTE)
    Description

    After the Food and Drug Administration (FDA) licensed quadrivalent human papillomavirus vaccine (HPV4) in 2006, reports suggesting a possible association with venous thromboembolism (VTE) emerged from the Vaccine Adverse Event Reporting System and the Vaccine Safety Datalink. Our objective was to determine whether HPV4 increased VTE risk.

    Author(s)

    W. Katherine Yih PhD, MPH; Sharon K. Greene PhD, MPH; Lauren Zichittella MS; Martin Kulldorff PhD; Meghan A. Baker MD, ScD; Jill L.O. de Jong MD, PhD; Ruth Gil Prieto PhD, MPH, MSc; Marie R. Griffin MD, MPH; Robert Jin MS; Nancy D. Lin ScD; Cheryl McMahill-Walraven PhD, MSW; Megan Reidy MPH; Nandini Selvam; PhD, MPH; Mano Selvan PhD; Michael D. Nguyen MD

    Corresponding Author

    W. K. Yih, Department of Population Medicine, Harvard Pilgrim Health Care Institute and Harvard Medical School, Boston, MA, USA. Email: katherine_yih@harvardpilgrim.org.